MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Catalog Number AP21
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left basal ganglia using an artemis neuro evacuation device (artemis).During the procedure, the physician used the artemis for approximately one hour.It was reported that the physician experienced difficulty while using the artemis to aspirate a dense thrombus.The penumbra sales representative then viewed the endoscope monitor and noticed that the bident was sticking out from the tip of the artemis hypotube.However, it was noted that the bident was still able to rotate.The artemis was then removed and was no longer used in the procedure.The procedure was completed using a new artemis.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the bident was protruding from the stainless steel hypotube approximately 1.0 mm.The pet tubing had slid approximately 1.5 mm from the motor.Conclusions: evaluation of the returned artemis handle confirmed the bident was protruding from the stainless steel hypotube.The pet tubing that joins the rotational motor to the wire assembly slid distally approximately 1.5 mm.The root cause of the pet tubing moving could not be determined.During functional testing, the handle was able to aspirate fluid and the rotational wire was functional.Penumbra artemis devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Results code 2: 4247 - the bident was protruding from the stainless steel hypotube and had slid from the motor.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the cause of the pet tubing moving.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8413024
Report Number3005168196-2019-00465
Device Sequence Number13522349
Product Code GWG
UDI-Device Identifier00814548017860
UDI-Public00814548017860
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberAP21
Device Lot NumberS10001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005